Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 3, NWS Cheyenne, WY

January 8, 20204 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Jan 8, 2020, 2:36 AM MST for 4 counties in Wyoming. It took effect at Jan 8, 2020, 5:00 AM MST. It was in force for 22 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 8, 2020, 2:36 AM MST (09:36 UTC)
In effect from
Jan 8, 2020, 5:00 AM MST
Expired
Jan 9, 2020, 2:47 AM MST
In force
22 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 12:44 AM MSTHIGH SUST WINDS 401 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS OF 40 MPH OR GREATER FOR PAST HOUR. PEAK WIND GUST 56 MPH AT 1232 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2020-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2020-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2176 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

459 
WWUS75 KCYS 080936
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
236 AM MST Wed Jan 8 2020

...HIGH WIND WARNING REPLACING THE HIGH WIND WATCH FOR ARLINGTON 
AND BORDEAUX. GUSTY WINDS LIKELY THROUGH THURSDAY MORNING...

WYZ107-116>118-081045-
/O.CAN.KCYS.HW.A.0004.200108T1500Z-200109T1200Z/
East Platte County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
236 AM MST Wed Jan 8 2020

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Watch. 

The High Wind Watch has been cancelled for portions of Laramie 
and Platte counties including the city of Cheyenne. Gusty winds 
will still be possible this afternoon and evening. Winds will 
likely be below High Wind Warning criteria. See the Special 
Weather Statement for more details.

$$

WYZ106-110-091200-
/O.UPG.KCYS.HW.A.0004.200108T1500Z-200109T1200Z/
/O.NEW.KCYS.HW.W.0003.200108T1200Z-200109T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
236 AM MST Wed Jan 8 2020

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST THURSDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect until 5 AM MST Thursday. The High
Wind Watch has been replaced and is no longer in effect. 

* WHAT...West winds 35 to 45 mph with gusts of 60 to 65 mph 
  possible. 

* WHERE...Bordeaux along Interstate 25 between Chugwater and 
  Wheatland, and Arlington and Elk Mountain along Interstate 80 
  between Rawlins and Laramie. 

* WHEN...From 5 AM MST this morning through 5 AM MST Thursday.


* IMPACTS...Mainly to transportation. Strong cross winds can cause
  blow overs especially for light and high profile vehicles. Areas
  of blowing and drifting snow may reduce visibility. Use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
2 follow-up statements
709 
WWUS75 KCYS 090809
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
109 AM MST Thu Jan 9 2020

...HIGH WIND WARNING REPLACING THE HIGH WIND WATCH FOR ARLINGTON
AND BORDEAUX. GUSTY WINDS LIKELY THROUGH THURSDAY MORNING...

WYZ106-110-091200-
/O.CON.KCYS.HW.W.0003.000000T0000Z-200109T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
109 AM MST Thu Jan 9 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* WHAT...West winds 35 to 45 mph with gusts of 60 to 65 mph 
  possible. 

* WHERE...Bordeaux along Interstate 25 between Chugwater and 
  Wheatland, and Arlington and Elk Mountain along Interstate 80 
  between Rawlins and Laramie. 

* WHEN...Through 5 AM MST this morning.

* IMPACTS...Mainly to transportation. Strong cross winds can 
  cause blow overs especially for light and high profile 
  vehicles. Areas of blowing and drifting snow may reduce 
  visibility. Use caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
542 
WWUS75 KCYS 090947
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
247 AM MST Thu Jan 9 2020

WYZ106-110-091100-
/O.CAN.KCYS.HW.W.0003.000000T0000Z-200109T1200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
247 AM MST Thu Jan 9 2020

...HIGH WIND WARNING IS CANCELLED...

Winds are slowly easing this morning at Arlington and Bordeaux.
Warning level winds are no longer expected. Therefore...the High
Wind Warning has been cancelled early.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 7, 10:33 PM MST, 4 hours 3 minutes earlier.

Area forecast discussion, Jan 7, 10:33 PM MST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1033 PM MST Tue Jan 7 2020

.UPDATE...
Issued at 537 PM MST Tue Jan 7 2020

High Wind Warnings for ARL/BRX have been extended until 11 PM this
evening. WYDOT observations indicate continued sustained winds 40-
45 MPH with gusts up to 60 MPH. Weakening low-level gradients will
likely promote a slight lull in significant winds overnight.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 235 PM MST Tue Jan 7 2020

Current surface observations across southeast Wyoming show strong
winds continuing this afternoon, with several sites in the wind
prone areas still receiving gusts over 58 mph and sustained winds
as high as 50 mph. Will keep the High Wind Warning going for the
Bordeaux area (along I-25) and the Arlington/Elk Mountain area
(along I-80) until 500 PM. If winds refuse to let up this evening,
will think about extending it through the watch period tomorrow,
but expect a 6 to 12 hour window where winds will not nearly be as
strong. The rest of the area will see a steady decline in wind
speeds, which is initializing well with recent guidance. However,
this lull may be pretty short-lived as another upper level trough
will rapidly move into the area.

Models in good agreement Wednesday and Thursday, showing the
progressive west to northwest flow continuing late this week. Current
Visible Satellite loop shows the next Pacific system just now
moving onshore across northern California and Oregon this
afternoon. This system will move very rapidly into Wyoming over
the next 24 hours with an associated cold front. Not surprising,
but this system will primarily be another wind producer across
most of the region with several inches of mountain snowfall. Will
keep the High Wind Watch going beginning Wednesday morning for the
Wind Prone areas as well as eastern Platte and central Laramie
counties through Wednesday night. Models have trended lower on
wind speeds and a little weaker with pressure gradients aloft,
although they are still on track with low level subsidence. Jet
placement and strength is also not as impressive as the previous
few wind events.  Not quite confident enough to upgrade to a
warning due to this trend, so will leave it be.

Thankfully, winds appear to diminish by Thursday as gradients and
winds aloft decrease substantially. It will still be on the cold
side with highs in the 20s and 30s across southeast Wyoming and
maybe low 40s over most of western Nebraska. Mountain snow will
likely linger through the afternoon with additional accumulations
likely.

.LONG TERM...(Thursday night through Monday)
Issued at 331 AM MST Tue Jan 7 2020

Winds will calm down some on thursday as the main jet core and
trough move to the south and east. The trough will undergo
considerable enhancement further to the south and east. This will
allow a surface low to develop and bring the chance for snow from
late Thursday through Friday evening. Amounts should be mostly
light but precipitation will likely be widespread enough that most
places will see light snow. An active upper level pattern with
multiple passing waves is expected through the weekend and into
early next week. Wavy zonal flow with3 the jet core located
directly overhead at 300 mb will mean favorable conditions for
strong winds are likely to return to Southeastern Wyoming by late
Sunday evening. High Wind Headlines could be again necessary for
portions of the area as the active weather pattern continues.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1031 PM MST Tue Jan 7 2020

Wyoming TAFS...VFR. Wind gusts to 35 knots from 16Z to 01Z.

Nebraska TAFS...VFR.

&&

.FIRE WEATHER...
Issued at 134 PM MST Tue Jan 7 2020

No Fire Weather concerns this week with cool temperatures and
moderate to high relative humidities. It will be very windy across
southeast Wyoming through Thursday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 8 AM MST Wednesday through late Wednesday
     night for WYZ106-107-110-116>118.

NE...None.
&&

UPDATE...CLH
SHORT TERM...TJT
LONG TERM...AL
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Jan 7, 11:00 AM MST, 15 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1100 AM MST Tue Jan 7 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>105-108-109-111>115-119-
081215-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
East Laramie County-
1100 AM MST Tue Jan 7 2020

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty winds will continue through the afternoon but no hazardous
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Snow will be possible late this week and weekend. Amounts are
expected to be light and the probability for widespread hazardous
weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-107-110-116>118-081215-
Central Laramie Range and Southwest Platte County-
East Platte County-North Snowy Range Foothills-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
1100 AM MST Tue Jan 7 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong west to southwest winds will occasionally gust between 50 to
55 mph through early this afternoon before slowly diminishing
tonight. A few gusts around 60 mph are possible across the Wind
Prone areas along portions of Interstate 25 and Interstate 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A High Wind Watch is in effect from Wednesday morning through
Thursday morning. Wind gusts to 60+ mph will be possible. use
caution if driving. Snow will be possible along with strong winds.
The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jan 7, 8:58 PM MST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
858 PM MST TUE JAN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/07/2020  M59 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SENSOR. SUSTAINED AT 43 MPH.

&&

HAMMER
Local storm report, Jan 7, 9:01 PM MST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MST TUE JAN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
01/07/2020  M43.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR
            PAST HOUR ENDING AT 626 PM MST. PEAK GUST 53 MPH.

&&

HAMMER
Local storm report, Jan 7, 9:02 PM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MST TUE JAN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.75N 106.51W
01/07/2020  M43.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR
            PAST HOUR ENDING AT 626 PM MST. PEAK GUST 53 MPH.

&&

HAMMER
Local storm report, Jan 7, 11:14 PM MST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1114 PM MST TUE JAN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/06/2020  M62.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SENSOR. SUSTAINED AT 42 MPH.

0854 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
01/06/2020  M68.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SENSOR. SUSTAINED AT 55 MPH.

1010 PM     NON-TSTM WND GST 9 SSE CRYSTAL LAKE CAMP 41.04N 105.15W
01/06/2020  M64.00 MPH       LARAMIE            WY   MESONET

            LYNCH UPR SITE. SUSTAINED WINDS 51 MPH.

1015 PM     NON-TSTM WND GST 10 ESE CRYSTAL LAKE CAM 41.08N 105.04W
01/06/2020  M66.00 MPH       LARAMIE            WY   MESONET

            EMKAY UPR SITE. SUSTAINED WINDS 43 MPH.

1026 PM     NON-TSTM WND GST 1 SSE BORDEAUX          41.93N 104.94W
01/06/2020  M58.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED WINDS 45 MPH.

1026 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.29W
01/06/2020  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. SUSTAINED WINDS 47 MPH.

1030 PM     NON-TSTM WND GST 2 NE GRANITE SPRINGS RE 41.19N 105.20W
01/06/2020  M60.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED WINDS 43 MPH.

1032 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
01/06/2020  M67.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 54 MPH.

1032 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/06/2020  M70.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 46 MPH.

1032 PM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
01/06/2020  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED WINDS 45 MPH. GUST 65 MPH
            AT 1002 PM.

1034 PM     NON-TSTM WND GST 8 ESE CRYSTAL LAKE CAMP 41.10N 105.07W
01/06/2020  M56.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            OTTO WYDOT SITE. SUSTAINED WINDS 43 MPH.

1034 PM     NON-TSTM WND GST 10 WSW CHEYENNE         41.11N 104.97W
01/06/2020  M61.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            MILE MARKER 353 WYDOT SITE. SUSTAINED WINDS 41 MPH.

1036 PM     NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/06/2020  M68.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED WINDS 58 MPH.

1046 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
01/06/2020  M75.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 57 MPH.

1100 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/06/2020  M76.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 47 MPH.

1115 PM     NON-TSTM WND GST 10 ESE CRYSTAL LAKE CAM 41.08N 105.04W
01/06/2020  M83.00 MPH       LARAMIE            WY   MESONET

            EMKAY UPR SITE. SUSTAINED WINDS 63 MPH.

1146 PM     NON-TSTM WND GST 8 ESE CRYSTAL LAKE CAMP 41.10N 105.07W
01/06/2020  M59.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            OTTO WYDOT SITE. SUSTAINED WINDS 40 MPH.

1200 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/07/2020  M70.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 44 MPH.

1204 AM     NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/07/2020  M70.00 MPH       ALBANY             WY   COUNTY OFFICIAL

            QUEALY DOME WYDOT SITE. SUSTAINED WINDS 54 MPH.

1206 AM     NON-TSTM WND GST 1 SSE BORDEAUX          41.93N 104.94W
01/07/2020  M58.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED WINDS 44 MPH.

1206 AM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
01/07/2020  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED WINDS 42 MPH.

1212 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
01/07/2020  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 58 MPH.

1220 AM     NON-TSTM WND GST 2 NE GRANITE SPRINGS RE 41.19N 105.20W
01/07/2020  M57.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED WINDS 35 MPH.

1230 AM     NON-TSTM WND GST 2 WNW BUFORD            41.12N 105.34W
01/07/2020  M58.00 MPH       ALBANY             WY   MESONET

            BUFORD UPR SITE. SUSTAINED WINDS 37 MPH.

1236 AM     NON-TSTM WND GST 1 SSE BORDEAUX          41.93N 104.94W
01/07/2020  M67.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED WINDS 51 MPH.

1236 AM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
01/07/2020  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED WINDS 46 MPH.

1240 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
01/07/2020  M67.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 57 MPH.

1242 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/07/2020  M68.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 43 MPH.

1242 AM     NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/07/2020  M66.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED WINDS 52 MPH.

0108 AM     NON-TSTM WND GST 1 ENE BUFORD            41.12N 105.28W
01/07/2020  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD WYDOT SITE. SUSTAINED WINDS 45 MPH.

0125 AM     NON-TSTM WND GST 9 SSE CRYSTAL LAKE CAMP 41.04N 105.15W
01/07/2020  M66.00 MPH       LARAMIE            WY   MESONET

            LYNCH UPR SITE. SUSTAINED WINDS 45 MPH.

0145 AM     NON-TSTM WND GST 10 ESE CRYSTAL LAKE CAM 41.08N 105.04W
01/07/2020  M64.00 MPH       LARAMIE            WY   MESONET

            EMKAY UPR SITE. SUSTAINED WINDS 60 MPH. WIND GUST TO 67
            MPH AT 115 AM.

0156 AM     NON-TSTM WND GST 3 WSW WINCHESTER HILLS  41.05N 104.89W
01/07/2020  M60.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WYO HILL WYDOT SITE AT MILE MARKER 4 ON INTERSTATE 25.
            SUSTAINED WINDS 45 MPH.

0206 AM     NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/07/2020  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED WINDS 45 MPH.

0206 AM     NON-TSTM WND GST 2 NE GRANITE SPRINGS RE 41.19N 105.20W
01/07/2020  M61.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED WINDS 40 MPH.

0206 AM     NON-TSTM WND GST 11 SE ARLINGTON         41.50N 106.05W
01/07/2020  M63.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED WINDS 39 MPH.

0212 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/07/2020  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 38 MPH.

0400 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/07/2020  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 39 MPH.

0412 AM     NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/07/2020  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED WINS 47 MPH.

0428 AM     NON-TSTM WND GST 2 E ARLINGTON           41.59N 106.18W
01/07/2020  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED WINDS 33 MPH.

0455 AM     NON-TSTM WND GST 9 SSE CRYSTAL LAKE CAMP 41.04N 105.15W
01/07/2020  M61.00 MPH       LARAMIE            WY   MESONET

            LYNCH UPR SITE. SUSTAINED WINDS 46 MPH.

0500 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.75N 106.51W
01/07/2020  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 44 MPH.

0500 AM     NON-TSTM WND GST 2 WNW BUFORD            41.12N 105.34W
01/07/2020  M58.00 MPH       ALBANY             WY   MESONET

            BUFORD UPR SITE. SUSTAINED WINDS 42 MPH.

0526 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/07/2020  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 39 MPH.

0635 AM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.75N 106.51W
01/07/2020  M43.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR
            PAST HOUR.

0635 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/07/2020  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 37 MPH.

0635 AM     HIGH SUST WINDS  12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/07/2020  M44.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR
            PAST HOUR. PEAK WIND GUST 55 MPH.

0518 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/07/2020  M59.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SENSOR. SUSTAINED AT 43 MPH.

0626 PM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.75N 106.51W
01/07/2020  M43.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR
            PAST HOUR ENDING AT 626 PM MST. PEAK GUST 53 MPH.

&&

GCLAYCOM

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.